Alert archive / Oklahoma / River Flood Advisories in 2021

River Flood Advisory 42, NWS Norman, OK

May 31, 2021Major County, Woods County, Woodward County, Oklahoma

NWS Norman, OK issued this river flood advisory at May 31, 2021, 9:07 PM CDT for Major County, Woods County, Woodward County, Oklahoma. It was in force for 12 hr.

The area

The outline as issued.

The facts

Issued
May 31, 2021, 9:07 PM CDT (02:07 UTC)
Expired
Jun 1, 2021, 8:52 AM CDT
In force
12 hr
Issued by
NWS Norman, OK
Area
Storm-based polygon

Counties Major County, OK, Woods County, OK, Woodward County, OK

The radar

The Vance AFB radar (KVNX), 67 km from the middle of the area, began a volume at 02:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Cimarron River near Waynoka (WANO2). The gauge peaked at 6.62 ft at Jun 1, 2021, 3:00 AM CDT.

actionminormoderate681006/0106/02
Action stage
7.5 ft
Minor stage
8 ft
Moderate stage
10 ft
Major stage
12 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07158000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

148 
WGUS84 KOUN 010207 RRA
FLSOUN

Flood Advisory
National Weather Service Norman OK
907 PM CDT Mon May 31 2021

...The National Weather Service in Norman has issued a Flood 
Advisory for the following rivers in Oklahoma...

  Cimarron River near Waynoka affecting Woodward, Major and Woods 
  Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.


OKC093-151-153-011415-
/O.NEW.KOUN.FL.Y.0042.210601T0207Z-210602T0600Z/
/WANO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
907 PM CDT Mon May 31 2021

The National Weather Service in Norman has issued a

* Flood Advisory for
  the Cimarron River near Waynoka.
* From this evening to late Tuesday night.
* At 8:30 PM CDT Monday the stage was 6.4 feet.
* Action stage is 7.5 feet.
* Flood stage is 8.0 feet.
* Forecast...The Cimarron River will rise to 7.5 feet early tomorrow 
  afternoon. It will then fall to 6.9 feet and begin rising again 
  Wednesday evening. It will rise to 7.0 feet Thursday morning. It 
  will then fall again and remain below flood stage.
* Impact...At 7.0 feet, Near bankfull conditions exist along the 
  river... and some overflows may occur over some low-lying areas 
  near the river. The river reach affected extends from near Freedom 
  upstream... to the U.S. Highway 281 crossing south of Little 
  Sahara State Park near Waynoka... to near Orienta in Major County.


&&

LAT...LON 3674 9915 3677 9906 3647 9877 3639 9841
      3635 9850 3642 9885

$$

30
2 follow-up statements
150 
WGUS84 KOUN 010647
FLSOUN

Flood Advisory
National Weather Service Norman OK
147 AM CDT Tue Jun 1 2021

...The Flood Advisory continues for the following rivers in 
Oklahoma...

  Cimarron River near Waynoka affecting Woodward, Major and Woods 
  Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.


OKC093-151-153-011900-
/O.CON.KOUN.FL.Y.0042.000000T0000Z-210602T0600Z/
/WANO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
147 AM CDT Tue Jun 1 2021

...The Flood Advisory remains in effect...

The Flood Advisory continues for
  the Cimarron River near Waynoka.
* Until late tonight.
* At 1:30 AM CDT Tuesday the stage was 6.6 feet.
* Action stage is 7.5 feet.
* Flood stage is 8.0 feet.
* Forecast...The Cimarron River will rise to 7.5 feet this 
  afternoon. It will then fall to 6.8 feet and begin rising again 
  tomorrow morning. It will rise to 7.2 feet Friday morning. It will 
  then fall again and remain below flood stage.
* Impact...At 7.0 feet, Near bankfull conditions exist along the 
  river... and some overflows may occur over some low-lying areas 
  near the river. The river reach affected extends from near Freedom 
  upstream... to the U.S. Highway 281 crossing south of Little 
  Sahara State Park near Waynoka... to near Orienta in Major County.


&&

LAT...LON 3674 9915 3677 9906 3647 9877 3639 9841
      3635 9850 3642 9885

$$

11
296 
WGUS84 KOUN 011352
FLSOUN

Flood Advisory
National Weather Service Norman OK
852 AM CDT Tue Jun 1 2021

...The Flood Advisory is cancelled for the following rivers in 
Oklahoma...

  Cimarron River near Waynoka affecting Woodward, Major and Woods 
  Counties.

OKC093-151-153-011500-
/O.CAN.KOUN.FL.Y.0042.000000T0000Z-210601T1352Z/
/WANO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
852 AM CDT Tue Jun 1 2021

...The Flood Advisory for the Cimarron River near Waynoka has been 
cancelled...

The Flood Advisory is cancelled for
  the Cimarron River near Waynoka.
* At 8:30 AM CDT Tuesday the stage was 6.5 feet.
* Flood stage is 8.0 feet.
* Forecast...The Cimarron River is falling, although another rise is 
  expected Wednesday night into Thursday, but is currently expected 
  to remain below 7.5 feet.


&&

LAT...LON 3674 9915 3677 9906 3647 9877 3639 9841
      3635 9850 3642 9885

$$

.speg.

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this river flood advisory went out at May 31, 6:18 PM CDT, 2 hours 49 minutes earlier.

Area forecast discussion, May 31, 6:18 PM CDT, 2 hours 49 minutes before
Area Forecast Discussion
National Weather Service Norman OK
618 PM CDT Mon May 31 2021

...New AVIATION...

.SHORT TERM...
(This evening through Tuesday)
Issued at 335 PM CDT Mon May 31 2021

A complex mesoscale pattern is ongoing this afternoon with 3
convectively-enhanced areas of ascent depicted on water vapor and
radar mosaic: 1) one across central Oklahoma, 2) one west of DFW,
and 3) one in the central Texas panhandle.

The expectation is the one centered near DFW will continue to move
to the east-southeast and the one across Texas panhandle border will
continue to move to the east. The stratiform area of the DFW one
will affect western north Texas and perhaps far southern Oklahoma.
The second area may affect areas near I-40 into this evening.
Confidence on it maintaining its intensity is low as thermodynamic
recovery ahead of this MCV is minimal/near zero in the wake of
the ongoing MCV. Nevertheless, at least some showers are possible
as this progresses eastward.

Generally dry conditons are expected on Tuesday as the trough axis
gradually moves to the east with northerly surface winds in its
wake. A few showers may occur across northern Oklahoma in proximity
of the trough and across the southeast Oklahoma as rain exits,
but overall convective coverage appears limited.

Mahale

&&

.LONG TERM...
(Tuesday night through next Sunday)
Issued at 335 PM CDT Mon May 31 2021

For Wednesday though Friday, an elongated PV anomaly/lowered mid-
level heights will be in place across the Southern Plains.
Therefore, at least low probabilities for showers and thunderstorms
will be present with a weakness in the upper level pattern. Overall,
it appears there will be more dry periods than wet periods. However,
there might be occasional enhancements of ascent in this period,
which will increase the chance of showers/storms (predictability is
low on when this may occur).

By late in the weekend into early next week, an upper-level low
across northern Mexico is progged to drift into the Southern Plains.
As a result, more widespread rain is likely during the period with
an attendant flooding risk.

Mahale

&&

.AVIATION...
(00Z TAFS)
Issued at 615 PM CDT Mon May 31 2021

A few showers will linger across parts of central and northern
Oklahoma this evening with IFR conditions at most sites. A few
sites that do not start that low will drop overnight. Some fog
will also be possible, for now will keep mainly in the 3 to 5
mile range, with a tempo at OKC/OUN of 2 miles toward morning.
Ceilings should rise to MVFR during the day, but may be a slow
process. Winds will be from the north/northeast at 10kts or less.

&&

.UPPER AIR...
Issued at 325 AM CDT Fri May 28 2021

No Upper Air flights are currently planned.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  55  70  57  77 /  50  10  10  20
Hobart OK         57  71  56  79 /  40   0  10  30
Wichita Falls TX  60  73  59  80 /  60   0  10  20
Gage OK           53  69  52  79 /  10  10  10  20
Ponca City OK     53  70  54  76 /  50  20  20  30
Durant OK         64  76  61  80 /  80  40  30  30

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch through Tuesday morning for OKZ019-020-023>032-
     038>048-050>052.

TX...Flood Watch through Tuesday morning for TXZ086-089-090.

&&

SHORT TERM...10
LONG TERM....10
AVIATION...30
Hazardous weather outlook, May 31, 7:32 PM CDT, 1 hour 35 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Norman OK
732 PM CDT Mon May 31 2021

OKZ004>048-050>052-TXZ083>090-020045-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
732 PM CDT Mon May 31 2021

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Through tonight...

No hazardous weather is expected.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday...

.Thunderstorms...
Thunderstorm chances will continue for the rest of the week into
next weekend, mainly across southern Oklahoma and northern Texas.
Organized severe storms are not expected.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 12:57 AM CDTRiver Flood AdvisoryOUNGreer, Jackson69 min
Jun 1, 2:00 AM CDTRiver Flood AdvisoryOUNPottawatomie, Seminole6 hr
Jun 1, 2:06 AM CDTRiver Flood WarningOUNGreer, Jackson6 hr

Nearby

River Flood Advisories in Oklahoma, 2021Every river flood advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.